Jump to content

Tachy,tachy,while standing


mom4cem
 Share

Recommended Posts

Hi friends,

I hate to vent but I'm done crying here and still feel the need to let loose. :( I woke up yesterday morning with getting up and going to the bathroom and my hr shot up. It sat in the 130's to 140's the whole time I am up. Taking a shower was an adventure. All day I experienced this. I took an event monitor reading when I got up from sitting and it was in the 130's and was sinus tachy according to the technician. I called my cardio and he thinks I undermedicated myself(we were trying to switch me from atenelol to toprol)so I took the full dose felt a bit better for a little while but by the late p.m. felt yucky again.

Once again this a.m. woke up a bit tachy but when i went up the stairs to the bathroom,,whoo hoo the hr was right back up. Now my b/p does not drop that I note. I take it with my cuff and it usually goes higher than normal unless it is because it is compensating for my hr being high otherwise I might fall over :D So even as I sit it is in the high 90s sometimes in the high 100's. I hate to have to call and have my cardio paged again but I think I should go back to the atenelol. I know how much I can medicate myself with that and maybe I can get past this. My daugther is upset and crying because she knows I do not feel well that makes me worse. She has a championship soccer game at noon and I want to go but when I get up,,boom!

I feel so thirsty, I guess from all the adrenaline that has been floating around. Have a headache. My teeth have been chattering off and on all day and night and still now and the chills,,,well brrr, they have been off and on also,,what's with that?

So I am going back to my pity party here, hoping this will subside. Guess work will be out of the question for me tomorrow.

Thanks for listening.

Link to comment
Share on other sites

Hi Mom4cem,

I think we're in the same boat! I tried toprol xl last week and it made by BP too low, so this week I'm trying midodrine. I've been having episodes of the shakes too. MY HR can be in the 80s just lying down, which is high for me b/c my resting HR is usually in the 50s. I didn't take a shower until yesterday afternoon, because I knew my HR was too high in the morning.

I know this is really uncomfortable for you and not to mention FRUSTRATING!!! :D Was there a reason you switched from atenelol to toprol? Your body may be trying to adjust to the new med and dosing. You may indeed have to try a higher dose of toprol or go back to atenelol if it worked for you.

By the way, beta blockers normally give you dry mouth and make you feel thirsty, so that's probably why you're experiencing that symptom.

Have you tried increasing fluids, salt or taking a magnesium citrate supplement? What about listening to a meditation CD and trying breathing exercises. Sometimes trying to breath and meditate can be very frustrating for me at first when my heart is pounding in my chest, but if I stick with it, I can eventually get it to calm down. I am sure you are trying to do everything you can to reduce your HR, but sometimes we forget to try some of the little things that can make a difference--even eating a bowl of high sodium broth/soup can help you retain fluids and increase your blood volume.

Hang in there. I know this will pass. It seems like a lot of us are going through this bad phase right now.

I'm send hugs and calming thoughts your way! :(

Gena

Link to comment
Share on other sites

Thanks Gena. I called the Dr. again, I hate calling on weekends but I just could not take it anymore. He told me to go right back to the atenelol. I had already taken a 1/4 klonopin and that took the edge off a bit then I took atenelol 25mg. I finally felt well enough in an hour to go see my daughters soccer championship game(Yeah they won!!)and my heart did not fly around. I still feel tight in the chest and am not 100% but at least I can move with out jumping to 140.

Now I have to go see the Dr. That is a guaranteed hour wait but he does care.

Link to comment
Share on other sites

mom4cem..

wow.. i am glad to see that you are feeling better tonight then you where earlier in the day...

My old cardiologist's nurse told me one time to NOT feel bad about paging the doc at ANYTIME..b/c that is what they are getting paid the big bucks to do!!

I found that comment kinda well funny...dont ask me why but i did...

but i know what you mena about paging the docs after hours or on the weekends.. but sometimes you just can thelp it.. and you need to.. besides if you have a decent doc.. they wont mind.. and might be upset that you didnt page them.. who knows!!!

keep your chin up girl.. and here is a BIG HUG for you!!

dizzygirl

Link to comment
Share on other sites

Glad you are feeling a bit better.

Just wanted to share something so you could keep it in mind for future reference.

Why were you trying to switch meds to being with?

When I got a pacemaker I was stopped cold turkey off of atenolol. I was MISERABLE for a week or two with horrible tachycardia. The Dr told me to wait it out because the BB have a type of rebound effect. I suffered through 2 to 3 weeks and eventually felt so much better and didn't need any meds for several years.

I'm no Dr but I just wanted you to be aware that the new med may or may not be the "culprit" because you could have been experiencing the rebound from going off the one med your body was more used to.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...